Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On open three manifolds of quasi-positive Ricci curvature


Author: Shun-Hui Zhu
Journal: Proc. Amer. Math. Soc. 120 (1994), 569-572
MSC: Primary 53C21; Secondary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1994-1166362-2
MathSciNet review: 1166362
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that an open three-manifold of Ricci curvature nonnegative and positive at one point is diffeomorphic to the three-dimensional Euclidean space.


References [Enhancements On Off] (What's this?)

  • [AG] U. Abresch and D. Gromoll, On complete manifolds with nonnegative Ricci curvature, J. Amer. Math. Soc. 3 (1990), 355-374. MR 1030656 (91a:53071)
  • [AR] M. Anderson and L. Rodriguez, Minimal surfaces and $ 3$-manifolds of nonnegative Ricci curvature, Math. Ann. 284 (1989), 461-475. MR 1001714 (90c:53097)
  • [Au] T. Aubin, Métriques riemanninennes et courbure, J. Differential Geom. 4 (1970), 383-424. MR 0279731 (43:5452)
  • [CG1] J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413-443. MR 0309010 (46:8121)
  • [CG2] -, The splitting theorem for manifold of nonnegative Ricci curvature, J. Differential Geom. 6 (1971), 119-129. MR 0303460 (46:2597)
  • [F-CS] D. Fischer-Colbrie and R. Schoen, The structure of complete stable minimal surfaces in $ 3$-manifolds of nonnegative scalar curvature, Comm. Pure Appl. Math. 33 (1980), 199-211. MR 562550 (81i:53044)
  • [GM] D. Gromoll and W. Meyer, On complete open manifolds of positive curvature, Ann. of Math. (2) 90 (1969), 75-90. MR 0247590 (40:854)
  • [He] J. Hempel, $ 3$-manifolds, Ann. of Math. Stud., no. 86, Princeton Univ. Press, Princeton, NJ, 1976. MR 0415619 (54:3702)
  • [MSY] W. Meeks, L. Simon, and S.-T. Yau, Embedded minimal surfaces, exotic spheres and manifolds with positive Ricci curvature, Ann. of Math. (2) 116 (1981), 621-659. MR 678484 (84f:53053)
  • [Sc] R. Schoen, Estimates for stable minimal surfaces in three manifolds, Ann. of Math. Stud., no. 103, Princeton Univ. Press, Princeton, NJ, 1985, pp. 111-126. MR 795231 (86j:53094)
  • [ScY] R. Schoen and S.-T. Yau, Complete three dimensional manifolds with positive Ricci curvature and scalar curvature, Ann. of Math. Stud., no. 102, Princeton Univ. Press, Princeton, NJ, 1982, pp. 209-228. MR 645740 (83k:53060)
  • [Sh] W. Shi, Complete noncompact $ 3$-manifolds with nonnegative Ricci curvature, J. Differential Geom. 29 (1989), 353-360. MR 982179 (90c:53112)
  • [St] J. Stallings, Group theory and three dimensional manifolds, Yale Univ. Press, New Haven, CT, 1971. MR 0415622 (54:3705)
  • [SY] J. Sha and D. Yang, Examples of manifolds of positive Ricci curvature, J. Differential Geom. 29 (1989), 95-103. MR 978078 (90c:53110)
  • [Wa] G. Walschap, Open manifolds of nonnegative curvature, preprint. MR 1034971 (91b:53050)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C21, 53C20

Retrieve articles in all journals with MSC: 53C21, 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1166362-2
Keywords: Ricci curvature, three-manifolds
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society